MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE I/A HANDPIECE TIP; CATHETER, IRRIGATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE I/A HANDPIECE TIP; CATHETER, IRRIGATION
Catalog Number 8065752066
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the screw did not fit before cataract surgery.The surgery was completed after replacing the product with another one.No patient harm was reported.
 
Additional Manufacturer Narrative
One opened phaco tip in a wrench, in a blister was received.Sample was visually inspected and found to be nonconforming, threads were damaged.Slivers and nicks were observed on the threads.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.The phaco tip threads were then functionally tested and were found to be nonconforming, as the tip would not fully thread on gage.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms that the tip would not be able to be threaded on a handpiece due to the threads were damaged.Since the product was returned opened, how and when the phaco threads became damaged cannot be determined from this evaluation and the root cause cannot be determined.Most likely cause for the damage is handling during threading.The exact root cause for the screw did not fit before surgery is unknown; therefore specific action with regards to this complaint cannot be taken.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
I/A HANDPIECE TIP
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17912319
Report Number2523835-2023-00524
Device Sequence Number6653376
Product Code GBX
UDI-Device Identifier00380657520664
UDI-Public00380657520664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910245
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752066
Device Lot Number153KHW
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONST VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HP; HAND PIECE
Patient SexUnknown